Wyoming, 2018

Blizzard and High Wind in Wyoming, February 16 to 18, 2018

February 16 to 18, 2018 · NWS CYS · 27 events in 13 counties and zones

Prolonged and widespread high winds developed over much of southeast Wyoming. Frequent gusts of 60 to 70 mph were observed.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Prolonged and widespread high winds developed over much of southeast Wyoming. Frequent gusts of 60 to 70 mph were observed. The combination of high winds and blowing snow created ground blizzard conditions along Interstate 80 between mile markers 249 and 284 including Arlington and Elk Mountain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 16, 4:43 PM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 16, 4:43 PM MST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
443 PM MST Fri Feb 16 2018

.SHORT TERM...(Tonight - Saturday Night)
Issued at 246 PM MST Fri Feb 16 2018

A widespread & potentially significant episode of strong winds now
appears likely across much of southeast Wyoming this weekend. Late
this evening, a surface low will track across east central Wyoming
into the western Nebraska Panhandle. This is expected to result in
strong low-level gradients, with an H7 CAG-CPR gradient around 65-
75 meters from 00z this evening through 12z Saturday. Overall flow
aloft is not super impressive overnight, but still peaks at around
55 knots at H7-H8 across much of southeast Wyo. Deep subsidence in
association with the RFQ of a 120+ knot H25 jet, combined w/ steep
low-level lapse rates should easily support downward momentum xfer
over many areas. Downward omega fields also support high winds for
both Laramie and Cheyenne. A little more marginal for the Rawlins/
Saratoga areas tonight, but certainly cannot rule it out. Pressure
rises on Saturday should yield a lull in high winds, then a strong
surface low along the WY/MT border yields impressive low-level CAG
to CPR gradients of 80 to 90 meters Saturday night/early Sunday w/
even stronger flow aloft on the order of 55-65 knots (75 kts at H7
over the North Laramie Range). This should yield round 2 of strong
winds for most areas, this time possibly affecting Converse county
as well.

Concerning the Blizzard warning, not much blowing snow to speak of
outside of some very localized areas near ARL despite gusts of 50-
55 MPH. There is also quite a bit of brown on several web-cams, so
some question marks with how much snow is blowable. Still think we
will see some significant blowing snow overnight, but highs of 35-
40 degrees on Saturday afternoon should effectively end the threat
for blowing snow. Adjusted the timing of the BZW to end at 21z Sat
instead of 12z Sun based on this reasoning. Opted to issue a High-
Wind Warning from 21z Sat through 12z Sun.

All inherited High Wind Warnings remain in effect, w/minor changes
to timing. We added Saratoga starting late tonight, even though it
appears the best chance will actually be on Saturday night for SAA
and RWL. A High Wind Watch was issued for the N. Laramie Range and
lower elevations of Converse county from 21z Sat - 12z Sun. We may
see some pretty impressive gusts over the mountains, possibly near
90 MPH.

.LONG TERM...(Sunday - Friday)
Issued at 313 AM MST Fri Feb 16 2018

Edit 246 PM MST Fri Feb 16 2018:
Issued a Winter Storm Watch for Converse/Niobrara counties w/ high
confidence in snow rates picking up by Sunday mid-morning with the
front dropping down. Later shifts will want to look into expansion
of this headline to the south and east.

Arctic front begins to impact the area Sunday afternoon as it
moves into Converse County. Very slow movement of the front will
create a widespread and prolonged snow event across the area.
Areas impacted the most will be along and north of a line from
Alliance to Guernsey to maybe Rawlins where the potential for 10
to 12 inches of snow is possible. Southern Panhandle and over to
Cheyenne may get shadowed by the Laramie Range as westerly winds
create downsloping conditions here.

Front finally clears the area Tuesday morning with snow ending
from north to south. We will definitely need some winter headlines
with this event once we get through the wind event.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 443 PM MST Fri Feb 16 2018

VFR conditions. Strong winds developing with gusts in the 35-50
knot range for the Wyoming TAFs after 06z. Nebraska TAFs will see
wind gusts of 20-30 knots developing around 12z, with some
decrease likely after 21z Saturday.

&&

.FIRE WEATHER...
Issued at 313 AM MST Fri Feb 16 2018

Widespread strong wind event to begin late this afternoon and
continue into Sunday morning. Much of southeast Wyoming expected
to see wind gusts in excess of 65 mph. An arctic front is
approaching from the north and is set to move into Converse County
Sunday afternoon as moves southeast. Along and behind the front,
we are looking at widespread moderate snow and very cold
temperatures through Tuesday morning.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 8 PM this evening to 5 AM MST Sunday for
     WYZ104>106-116-117.

     Winter Weather Advisory until 6 PM MST this evening for WYZ110.

     Blizzard Warning until 2 PM MST Saturday for WYZ110.

     High Wind Warning from 2 PM Saturday to 5 AM MST Sunday for
     WYZ110.

     High Wind Watch from Saturday afternoon through Sunday morning
     for WYZ101-103.

     Winter Storm Watch from Sunday morning through Monday afternoon
     for WYZ101-102.

     High Wind Warning from midnight tonight to noon MST Saturday for
     WYZ118.

     High Wind Warning from midnight tonight to 5 AM MST Sunday for
     WYZ107-109-113.

     High Wind Warning from 11 PM this evening to 5 AM MST Sunday for
     WYZ115.

NE...None.
&&

SHORT TERM...CLH
LONG TERM...CAH/CLH
AVIATION...CMG
FIRE WEATHER...GCC
Hazardous weather outlook, Feb 16, 4:32 PM MST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
432 PM MST Fri Feb 16 2018

WYZ101>119-172345-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
432 PM MST Fri Feb 16 2018

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TONIGHT

Strong winds will continue to develop through the wind prone areas
of southeast Wyoming late this afternoon and evening, becoming more
widespread tonight. High Wind Warnings remain in effect for much of
southeast Wyoming for wind gusts of 60 to 70 mph. These high winds
combined with the recent snow will create ground blizzard conditions
along Interstate 80 between Laramie and Rawlins tonight and Saturday
morning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Strong winds will continue Saturday and Saturday night for much of
southeast Wyoming. High Wind Warnings remain in effect through
late Saturday night.

An Arctic cold front is forecast to slowly move through southeast
Wyoming beginning Sunday morning, exiting the state by Tuesday
morning. A prolonged period of moderate snow will occur along and
behind the front as it moves through the area. Significant snow
accumulations are expected leading to hazardous travel conditions.
A Winter Storm Watch is in effect Sunday morning through Monday
afternoon for Converse and Niobrara counties, including Douglas,
Glenrock and Lusk.

.Spotter information statement...

Spotter activation will not be required. Please relay your high
wind reports to the National Weather Service in Cheyenne.

NEZ002-003-019>021-054-055-095-096-172345-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
432 PM MST Fri Feb 16 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

An Arctic cold front is forecast to slowly move through the Nebraska
Panhandle Sunday evening. The front will exit the Panhandle by Tuesday
morning. A prolonged period of moderate snow will occur along and
behind the front as it moves through the area. Significant snow
accumulations are expected leading to hazardous travel conditions.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Local storm report, Feb 16, 12:12 PM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1212 PM MST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 48 MPH.

1150 AM     HIGH SUST WINDS  3 NW ARLINGTON          41.62N 106.25W
02/16/2018  M42 MPH          CARBON             WY   DEPT OF HIGHWAYS

1155 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE HALLECK RIDGE. SUSTAINED WIND 45 MPH.

1155 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            THIS IS WYDOT SITE WAGONHOUND. SUSTAINED WIJND 45 MPH.

1155 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/16/2018  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 49 MPH.

&&

DDEAL
Local storm report, Feb 16, 12:12 PM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1212 PM MST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 48 MPH.

1150 AM     HIGH SUST WINDS  3 NW ARLINGTON          41.62N 106.25W
02/16/2018  M42 MPH          CARBON             WY   DEPT OF HIGHWAYS

1155 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            WYDOT SITE HALLECK RIDGE. SUSTAINED WIND 45 MPH.

1155 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            WYDOT SITE WAGONHOUND. SUSTAINED WIND 45 MPH.

1155 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/16/2018  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 49 MPH.

&&

DDEAL
Local storm report, Feb 16, 3:35 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/16/2018  M52 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

BCHAPMAN
Local storm report, Feb 16, 4:05 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
02/16/2018  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE. SUSTAINED 42 MPH.

&&

MJAMSKI
Local storm report, Feb 16, 5:11 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MST FRI FEB 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
02/16/2018  M57 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            WYDOT BORDEAUX SITE.

&&

MJAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 high wind, 1 blizzard. Local standard time, as filed.

Blizzard, North Snowy Range Foothills

When
February 16, 6:00 PM MST to February 17, 3:00 AM MST
Where
North Snowy Range Foothills forecast zone
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

Wind gusts up to 70 mph created ground blizzard conditions along Interstate 80 including Arlington and Elk Mountain. WYDOT webcam and ground sensors observed near zero visibility for several hours.

High Wind, Laramie Valley

When
February 16, 6:55 PM MST to 10:55 PM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 72 mph at 16/2125 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
February 16, 7:10 PM MST to 9:30 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 16/1915 MST.

High Wind, Central Laramie County

When
February 16, 8:10 PM MST to 9:55 PM MST
Where
Central Laramie County forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
Department of Highways
Coordinates
41.307, -104.690 (the zone’s center; the record gives no point)

The WYDOT sensor at Bear Creek measured wind gusts of 58 mph or higher, with a peak gust of 77 mph at 16/2125 MST.

High Wind, North Laramie Range

When
February 16, 10:45 PM MST to February 17, 4:45 PM MST
Where
North Laramie Range forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
RAWS
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The RAWS sensor at Dodge Creek measured sustained winds of 50 mph or higher.

High Wind, South Laramie Range Foothills

When
February 17, 12:00 AM MST to 1:00 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Interstate 80 mile post 353 measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
February 17, 10:15 AM MST to 12:15 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 17/1110 MST.

High Wind, North Snowy Range Foothills

When
February 17, 11:10 AM MST to 6:35 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 17/1420 MST.

High Wind, South Laramie Range

When
February 17, 11:20 AM MST to 1:00 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Lone Tree measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 17/1130 MST.

High Wind, South Laramie Range

When
February 17, 11:30 AM MST to 2:00 PM MST
Where
South Laramie Range forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Buford East measured sustained winds of 40 mph or higher.

High Wind, Ferris/Seminoe/Shirley Mountains

When
February 17, 12:00 PM MST to February 18, 5:00 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A RAWS sensor near Muddy Gap measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 17/2100 MST.

High Wind, Central Carbon County

When
February 17, 1:20 PM MST to 6:20 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Walcott Junction measured sustained winds of 40 mph or higher.

High Wind, North Snowy Range Foothills

When
February 17, 2:30 PM MST to 4:00 PM MST
Where
North Snowy Range Foothills forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 17/1550 MST.

High Wind, Central Laramie Range and Southwest Platte County

When
February 17, 3:00 PM MST to 4:00 PM MST
Where
Central Laramie Range and Southwest Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.698, -105.127 (the zone’s center; the record gives no point)

The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 17/1540 MST.

High Wind, North Laramie Range

When
February 17, 5:50 PM MST to February 18, 6:50 AM MST
Where
North Laramie Range forecast zone
Measured
43 kt (49 mph) measured sustained
Reported by
RAWS
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The RAWS sensor at Esterbrook measured sustained winds of 50 mph or higher, with a peak gusts of 75 mph at 18/0150 MST.

High Wind, Laramie Valley

When
February 17, 6:05 PM MST to 7:20 PM MST
Where
Laramie Valley forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Herrick Lane measured wind gusts of 58 mph or higher, with a peak gust of 70 mph at 17/1915 MST.

High Wind, North Snowy Range Foothills

When
February 17, 6:10 PM MST to February 18, 8:45 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Arlington measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 18/0120 MST.

High Wind, North Snowy Range Foothills

When
February 17, 7:00 PM MST to February 18, 9:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Cooper Cover measured wind gusts of 58 mph or higher, with a peak gust of 78 mph at 18/0245 MST.

High Wind, North Snowy Range Foothills

When
February 17, 7:00 PM MST to February 18, 9:00 AM MST
Where
North Snowy Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 70 mph at 18/0145 MST.

High Wind, East Platte County

When
February 17, 7:10 PM MST to 9:10 PM MST
Where
East Platte County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
RAWS
Coordinates
42.133, -104.966 (the zone’s center; the record gives no point)

The RAWS sensor at Guernsey measured sustained winds of 40 mph or higher.

High Wind, Converse County Lower Elevations

When
February 17, 9:30 PM MST to 11:30 PM MST
Where
Converse County Lower Elevations forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher, with a peak gust of 67 mph at 17/2250 MST.

High Wind, Shirley Basin

When
February 17, 10:00 PM MST to February 18, 6:00 AM MST
Where
Shirley Basin forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The WYDOT sensor at Shirley Rim measured sustained winds of 40 mph or higher.

High Wind, South Laramie Range Foothills

When
February 17, 10:00 PM MST to February 18, 12:20 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Whitaker measured wind gusts of 58 mph or higher, with a peak gust of 66 mph at 17/2330 MST.

High Wind, South Laramie Range Foothills

When
February 17, 10:20 PM MST to February 18, 1:05 AM MST
Where
South Laramie Range Foothills forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.481, -105.207 (the zone’s center; the record gives no point)

The WYDOT sensor at Wyoming Hill measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 17/2255 MST.

High Wind, Central Carbon County

When
February 18, 12:10 AM MST to 5:10 AM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Sinclair measured sustained winds of 40 mph or higher.

High Wind, Laramie Valley

When
February 18, 2:20 AM MST to 3:50 AM MST
Where
Laramie Valley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.655, -105.724 (the zone’s center; the record gives no point)

The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 18/0245 MST.

High Wind, Upper North Platte River Basin

When
February 18, 6:00 AM MST to 8:00 AM MST
Where
Upper North Platte River Basin forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Skyline measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 18/0615 MST.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2018Every state in 2018This day in weather historyWarnings in Wyoming, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755668, 755707, 755688, 755714, 755684, 755711, 755705, 755703, 755710, 755709, 755686, 755693, 755704, 755689, 755685, 755706, 755700, 755701, 755702, 755690, 755681, 755687, 755712, 755713, 755692, 755708, 755694.